I started having seizures when I was 13 --- they are related to my hormones. When the estrogen jumps, I have seizures. Every month... I used to have the grand-mal kind (where you lose consciousness & are out of it for days), and the petit-mal kind (space-out & puke seizures) would basically lead up to the biggun's.
I haven't had a grand mal seizure in 5 years, thankfully --- I am on medication, called Klonopin. I was put on Klonopin 4 years ago after I banged my head against the windshield and started having 'issues'.
The Klonopin helps with my sleep disorder and keeps seizures at bay. It's really good medication, altho, it's a narcotic, addictive & causes liver damage. But I'd rather be addicted to .25 mg's per night then have seizures or have night terrors.
I do have issues every now and then (around the time the estrogen gets whacked in my body), I wake up and I'm all clenched --- my teeth are clenched tight & I can't move. I usually am pretty confused and don't know if I've just had a seizure or what. It happens once a month or so, but I just live with it.
I used to take Tegretol XR (extended release) but was removed from it about 6 months after my last grand-mal seizure. My big seizures are really scary, I sleep for days afterward & forget 'everything'. Stop breathing, etc. The Tegretol is a whole lot stronger than the Klonopin, which is why they took me off the Tegretol & when I started having issues again with night terrors & the clenching thing, they put me on Klonopin.
Why don't you have health insurance? Doesn't your work offer it??? I highly recommend getting insurance --- a Neurologist is the only person who can really help with a nerve or brain disorder. I see my brain doc once a year now, just to check the progress of how things are going up there. And with health insurance, I pay $6.00 for a bottle of meds that last me 3 months.
Anyway seizures are so scary, anyone who has never had one does not know the fear associated with it. And the meds, well getting used to them means you have to become a space cadet & feel tired all the time.